Alert archive / California / Wind Advisories in 2015

Wind Advisory 5, NWS Sacramento, CA

June 9, 2015

NWS Sacramento, CA issued this wind advisory at Jun 9, 2015, 7:08 PM PDT. It was in force for 112 min.

The area

The counties it named.

The facts

Issued
Jun 9, 2015, 7:08 PM PDT (02:08 UTC)
Expired
Jun 9, 2015, 9:00 PM PDT
In force
112 min
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS76 KSTO 100208
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
708 PM PDT TUE JUN 9 2015

CAZ016-100400-
/O.NEW.KSTO.WI.Y.0005.150610T0208Z-150610T0400Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY 
708 PM PDT TUE JUN 9 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING...THROUGH 9 PM

* WINDS...SOUTHEAST 20 TO 35 MPH GUSTING TO 45 MPH

* IMPACTS...POSSIBLE DOWN POWERLINES AND SMALL BRANCHES. STATE
  ROUTE 70 NEAR GRIDLEY ROAD HAS BEEN CLOSED DUE TO HIGH WINDS
  THAT ARE MAKING DRIVING DIFFICULT. DIFFICULT DRIVING FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

BARUFFALDI
1 follow-up statement
156 
WWUS76 KSTO 100400
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PDT TUE JUN 9 2015

CAZ016-100500-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-150610T0400Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY 
900 PM PDT TUE JUN 9 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DECREASED THIS EVENING TO LOWER LEVELS THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN
BREEZY OVERNIGHT.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 3:23 PM PDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
323 PM PDT TUE JUN 9 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER INTERIOR NORCAL
THROUGH LATE WEDNESDAY WITH COOLER TEMPERATURES. WARMER
TEMPERATURES RETURN THURSDAY INTO THE WEEKEND WITH MAINLY DRY
WEATHER.

&&

.SHORT TERM DISCUSSION...
AFTERNOON TEMPS IN THE DELTA AND PORTIONS OF THE SOUTHERN
SACRAMENTO/NORTHERN SAN JOAQUIN VALLEY RUNNING UPWARDS OF 10
DEGREES COOLER THAN 24 HOURS UNDER THE INFLUENCE OF ENHANCED DELTA
BREEZE AND CLOUD COVER. REMAINDER OF INTERIOR NORCAL RUNNING
FAIRLY CLOSE TO YESTERDAY AT THIS TIME WITH TRIPLE DIGIT HEAT ONCE
AGAIN IN THE NORTHERN SACRAMENTO VALLEY. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS OF NW PLUMAS AND
SHASTA COUNTIES THIS AFTERNOON WITH ISOLATED ACTIVITY CURRENTLY
OVER THE COASTAL RANGE AND SIERRA NEVADA.

MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THIS
EVENING WITH SOME ISOLATED ACTIVITY POSSIBLE IN THE NORTHERN
SACRAMENTO VALLEY. HIGHER RESOLUTION MODELS THEN SHOWING SOME
VALLEY PRECIP FROM ABOUT MARYSVILLE SOUTHWARD AFTER MIDNIGHT AS
DEEPER MOISTURE AND ENHANCED UVM MOVES UP FROM THE SOUTH INTO THE
CWA.

UPPER LOW FORECAST TO TRACK THROUGH CENTRAL CALIFORNIA WEDNESDAY.
WITH ABUNDANT MOISTURE IN PLACE, PWS ABOVE 1.5 INCHES, SHOWERS AND
THUNDERSTORMS WILL CONTINUE WITH LOCALLY HEAVY PRECIP POSSIBLE.
MODELS SHOWING BEST SYNOPTIC FORCING WILL BE OVER EASTERN AND
NORTHERN PORTIONS OF THE UPPER LOW. PROGS SUGGEST A BAND OF
PRECIP WILL SETUP ACROSS THE SOUTHERN/CENTRAL SAC VALLEY TOMORROW
MORNING, BECOMING MORE FOCUSED OVER THE EASTERN FOOTHILLS AND
MOUNTAINS IN THE AFTERNOON. SYNOPTIC COOLING EXPECTED OVER THE
ENTIRE CWA WITH HIGH TEMPERATURES 10 TO 20 DEGREES LOWER THAN
TUESDAY. THIS WILL RESULT IN NEAR NORMAL VALUES WITH MID TO UPPER
80S IN THE CENTRAL VALLEY WITH 60S TO LOW 80S FOR THE MOUNTAINS
AND FOOTHILLS.

SHOWERS AND THUNDERSTORM THREAT DECREASES AFTER MIDNIGHT WEDNESDAY
NIGHT AS LOW PUSHES INTO THE GREAT BASIN. DRIER AND HOTTER WEATHER
FORECAST THURSDAY INTO FRIDAY AS UPPER RIDGING BUILDS INLAND
ALONG THE WEST COAST. HIGH TEMPS THURSDAY BUMP UP AROUND 10
DEGREES PUSHING THE MERCURY INTO THE MID 90S TO AROUND 102 FOR THE
CENTRAL VALLEY. SOME LOCALLY BREEZY NORTHERLY WIND LOOKS TO
DEVELOP THURSDAY NIGHT INTO FRIDAY AS SURFACE HIGH PRESSURE BUILDS
THROUGH OREGON INTO THE GREAT BASIN. ADDITIONAL WARMING OF ABOUT 2
TO 6 DEGREES EXPECTED FRIDAY.

PCH

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...
UPPER LEVEL RIDGING WEAKENS SATURDAY AND SUNDAY AS A BROAD TROUGH
SPREADS INTO THE REGION. TEMPERATURES WILL COOL A LITTLE ON
SATURDAY, WITH SOUTHWEST FLOW DEVELOPING. A DELTA BREEZE SATURDAY
NIGHT INTO EARLY SUNDAY WILL SPREAD FURTHER COOLING THROUGH THE
DELTA INTO THE SOUTHERN SACRAMENTO VALLEY. TEMPERATURES OVER THE
AREA  WILL STILL BE ABOVE NORMAL LEVELS ON SUNDAY, BUT NOT EXPECTING
ANY TRIPLE DIGIT HIGHS, EVEN OVER THE NORTHERN SACRAMENTO VALLEY.
PRECIPITATION SHOULD BE LIMITED TO A FEW ISOLATED
SHOWERS/THUNDERSTORMS OVER NORTHERN SHASTA COUNTY. MOISTURE IS
LIMITED AND MOST OF THE ENERGY WITH THIS SYSTEM WILL BE WELL TO THE
NORTH. A RELATIVELY QUIET, SUMMER PATTERN LOOKS LIKE IT WILL SET UP
NEXT WEEK, WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES. EK

&&

.AVIATION... GENERAL VFR CONDITIONS OVER THE VALLEY WILL CONTINUE
OVER THE NEXT 24 HOURS. SHOWERS AND ISOLATED THUNDERSTORMS WITH LCL
MVFR CONDITIONS IN SHOWERS AND IFR IN THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. SOME SCT
-SHRA WILL SPREAD INTO THE VALLEY AFTER 01Z AND CONTINUE INTO
WEDNESDAY, WITH A FEW ISOLATED TSRA POSSIBLE AT TIMES. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

In the hours before

Special weather statement, Jun 9, 3:36 PM PDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 PM PDT TUE JUN 9 2015

CAZ069-092315-
WEST SLOPE NORTHERN SIERRA NEVADA CA-
336 PM PDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL AMADOR...
SOUTHWESTERN ALPINE...EAST CENTRAL EL DORADO...NORTHEASTERN CALAVERAS
AND NORTHEASTERN TUOLUMNE COUNTIES UNTIL 415 PM PDT...

AT 335 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE ALPINE...MOVING NORTHWEST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAR VALLEY...LAKE ALPINE...DARDANELLE...KIT CARSON...SHRINER LAKE
CAMPGROUND...TAMARACK AND BLACK SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3838 11976 3824 11980 3840 12028 3870 12014
TIME...MOT...LOC 2235Z 117DEG 14KT 3850 12002

EK
Special weather statement, Jun 9, 3:44 PM PDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
344 PM PDT TUE JUN 9 2015

CAZ068-092330-
WESTERN PLUMAS COUNTY/LASSEN PARK CA-
344 PM PDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLUMAS AND
NORTHEASTERN BUTTE COUNTIES UNTIL 430 PM PDT...

AT 342 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF MILL CREEK...OR 17 MILES SOUTH OF CHESTER...MOVING
SOUTHWEST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILL CREEK AND BELDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3997 12146 4008 12154 4015 12126 4002 12115
TIME...MOT...LOC 2242Z 050DEG 25KT 4006 12136

RB
Special weather statement, Jun 9, 5:33 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
533 PM PDT TUE JUN 9 2015

CAZ015-063-100115-
NORTHERN SACRAMENTO VALLEY CA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY CA-
533 PM PDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEHAMA AND
SOUTHWESTERN SHASTA COUNTIES UNTIL 615 PM PDT...

AT 530 PM PDT...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG
THUNDERSTORMS. ONE NEAR OLINDA...OR 14 MILES SOUTH OF REDDING. THE
SECOND ONE WAS SOUTH OF ROSEWOOD. BOTH STORMS WERE MOVING SLOWY IN A
NORTHWARD DRIECTION.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...ROSEWOOD AND COTTONWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO SOME FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4046 12219 4033 12221 4015 12266 4038 12269
TIME...MOT...LOC 0030Z 263DEG 12KT 4037 12240

RB
Local storm report, Jun 9, 5:56 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
556 PM PDT TUE JUN 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     3 SSE O'BRIEN           40.77N 122.31W
06/09/2015  U50 MPH          SHASTA             CA   DEPT OF HIGHWAYS

            DOWNED POWER LINE REPORTED ON TURNTABLE BAY
            RD NEAR SHASTA LAKE.

&&

TGD
Special weather statement, Jun 9, 6:08 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
608 PM PDT TUE JUN 9 2015

CAZ013-015-016-063-066-068-100145-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-
NORTHERN SACRAMENTO VALLEY CA-CENTRAL SACRAMENTO VALLEY CA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY CA-
WESTERN PLUMAS COUNTY/LASSEN PARK CA-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY CA-
608 PM PDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEHAMA...NORTHWESTERN
GLENN AND CENTRAL SHASTA COUNTIES UNTIL 645 PM PDT...

AT 604 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEHEAD TO 9 MILES
NORTHWEST OF PASKENTA. THE AREA HAS BEEN SPREADING TO THE EAST AND
INCLUDES ANDERSON TO JUST WEST OF SHINGLETOWN.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO LIKELY OCCURRING WITH SOME
OF THESE STORMS...AND MAY LEAD TO FLOODING OF LOW LYING AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
REDDING...RED BLUFF...SHASTA DAM...PALO CEDRO...SHASTA LAKE...
ANDERSON...SUGARLOAF...PASKENTA...KESWICK...MILLVILLE...CENTRAL
VALLEY CDP...ONO...LAKEHEAD...ROSEWOOD...CENTERVILLE...O'BRIEN...
DAIRYVILLE...SADDLE CAMP...INWOOD AND CENTRAL VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4105 12247 4066 12179 3978 12259 3978 12293
      3984 12296
TIME...MOT...LOC 0104Z 208DEG 35KT 4068 12239 3998 12267

RB

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:33 PM PDTSpecial Weather StatementSTOTehama42 min
Jun 9, 6:08 PM PDTSpecial Weather StatementSTOShasta37 min
Jun 9, 6:23 PM PDTAreal Flood AdvisorySTOShasta, Tehama3 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.